Alert archive / Wisconsin / Storm Warnings in 2020

Storm Warning 1, NWS Milwaukee, WI

October 16, 2020

NWS Milwaukee, WI issued this storm warning at Oct 16, 2020, 3:13 AM CDT. It took effect at Oct 17, 2020, 10:00 AM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2020, 3:13 AM CDT (08:13 UTC)
In effect from
Oct 17, 2020, 10:00 AM CDT
Expired
Oct 16, 2020, 3:29 AM CDT
In force
Issued by
NWS Milwaukee, WI

The text

As transmitted.

833 
WHUS73 KMKX 160813
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
313 AM CDT Fri Oct 16 2020

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-161615-
/O.UPG.KMKX.GL.A.0030.201017T1500Z-201018T0900Z/
/O.NEW.KMKX.SR.W.0001.201017T1500Z-201018T0900Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
313 AM CDT Fri Oct 16 2020

...STORM WARNING IN EFFECT FROM 10 AM SATURDAY TO 4 AM CDT
SUNDAY...

* WHAT...South winds 25 to 35 kt with gusts up to 50 kt and 
  waves 10 to 17 ft expected.

* WHERE...All Open Waters of Lake Michigan.

* WHEN...From 10 AM Saturday to 4 AM CDT Sunday.

* IMPACTS...Very strong winds will cause hazardous waves which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ645-161615-
/O.EXB.KMKX.SC.Y.0091.201016T1500Z-201017T0300Z/
/O.CON.KMKX.GL.A.0030.201017T1500Z-201018T0300Z/
North Point Light to Wind Point WI-
313 AM CDT Fri Oct 16 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...For the Small Craft Advisory, southwest gusts up to 25
  knots are expected later this afternoon and into the early
  evening. For the Gale Watch, south winds 20 to 30 kt with gusts
  up to 45 kt and waves 6 to 9 ft possible.

* WHERE...Nearshore Waters from North Point Lighthouse to Wind 
  Point.

* WHEN...For the Small Craft Advisory, from 10 AM this morning 
  to 10 PM CDT this evening. For the Gale Watch, from Saturday 
  morning through Saturday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ646-161615-
/O.EXT.KMKX.SC.Y.0091.201016T1500Z-201017T0300Z/
/O.CON.KMKX.GL.A.0030.201017T1500Z-201018T0300Z/
Wind Point WI to Winthrop Harbor IL-
313 AM CDT Fri Oct 16 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...For the Small Craft Advisory, southwest gusts up to 25
  knots are expected later this afternoon and into the early
  evening. For the Gale Watch, south winds 20 to 30 kt with gusts
  up to 45 kt and waves 6 to 9 ft possible.

* WHERE...Nearshore Waters from Wind Point to Winthrop Harbor IL.

* WHEN...For the Small Craft Advisory, from 10 AM this morning 
  to 10 PM CDT this evening. For the Gale Watch, from Saturday 
  morning through Saturday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ643-644-161615-
/O.CON.KMKX.GL.A.0030.201017T1500Z-201018T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
313 AM CDT Fri Oct 16 2020

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...South winds 25 to 35 kt with gusts up to 45 kt and waves
  7 to 12 ft possible.

* WHERE...Nearshore Waters from Sheboygan to North Point 
  Lighthouse.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
1 follow-up statement
470 
WHUS73 KMKX 160829
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
329 AM CDT Fri Oct 16 2020

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-161630-
/O.CAN.KMKX.SR.W.0001.201017T1500Z-201018T0900Z/
/O.NEW.KMKX.SR.A.0001.201017T1500Z-201018T0900Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
329 AM CDT Fri Oct 16 2020

...STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE
SATURDAY NIGHT...
...STORM WARNING IS CANCELLED...

* WHAT...South winds 25 to 35 kt with gusts up to 50 kt and 
  waves 10 to 15 ft possible.

* WHERE...All Open Waters of Lake Michigan.

* WHEN...From Saturday morning through late Saturday night.

* IMPACTS...Very strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A Storm Warning was erroneously sent
  earlier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.

&&

$$

LMZ645-646-161630-
/O.CON.KMKX.SC.Y.0091.201016T1500Z-201017T0300Z/
/O.CON.KMKX.GL.A.0030.201017T1500Z-201018T0300Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
329 AM CDT Fri Oct 16 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM CDT THIS EVENING...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...For the Small Craft Advisory, southwest gusts up to 25
  knots are expected later this afternoon and into the early
  evening. For the Gale Watch, south winds 20 to 30 kt with gusts
  up to 45 kt and waves 6 to 9 ft possible.

* WHERE...Nearshore Waters from North Point Lighthouse to 
  Winthrop Harbor IL.

* WHEN...For the Small Craft Advisory, from 10 AM this morning 
  to 10 PM CDT this evening. For the Gale Watch, from Saturday 
  morning through Saturday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ643-644-161630-
/O.CON.KMKX.GL.A.0030.201017T1500Z-201018T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
329 AM CDT Fri Oct 16 2020

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...South winds 25 to 35 kt with gusts up to 45 kt and waves
  7 to 12 ft possible.

* WHERE...Nearshore Waters from Sheboygan to North Point 
  Lighthouse.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this storm warning went out at Oct 15, 9:26 PM CDT, 5 hours 47 minutes earlier.

Area forecast discussion, Oct 15, 9:26 PM CDT, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
926 PM CDT Thu Oct 15 2020

.SHORT TERM...
(Issued 215 PM CDT Thu Oct 15 2020)

Tonight through Friday night:
Clouds clearing out nicely to lead into a clear crisp night.
Expect sufficient enough decoupling to allow temps to drop close
to or below freezing in many areas so the freeze warning looks
good. After a chilly start early Friday we should see clouds
increase as a weak low level trough and mid level wave ride in.
Should see scattered showers take shape. Low levels may be cool
enough to support a little graupel or a few flakes as well. A few
showers may linger in the far east early Friday evening, then
precipitation will diminish. We will then transition fairly
quickly into a warm advection regime especially later Friday
night. So may be a scenario where temps dropoff fairly quick in
the evening after clouds/precip moves out with the departing wave,
and before clouds increase in the renewed waa pattern.

Collar

&&

.LONG TERM...
(Issued 215 PM CDT Thu Oct 15 2020)

Saturday through Sunday morning:

A strengthening low pressure system will track from srn MN to
north of Lake Superior through Saturday night. As this does so we
will see a strengthening southerly wind field. 925 winds crank up
to 45 knots or so with some 50-55 knots over the lake. So a
potentially very windy day with wind advisory potential on the
table. A round of rain will be associated with the 850 baroclinic
zone and this will gradually shift north as the day wears on. Some
mixiness is possible very early in the day especially in the
northern cwa where near critical thermal profiles will reside
before the surge of milder air will modify thermal structure
appreciably. The trailing cold front will then slide through
Saturday night into Sunday morning. Models are all generating
frontogenetically induced precipitation with this band. May have
to also watch this band for some mixed precipitation as thermal
profiles cool back down later Saturday night into Sunday morning.

Sunday afternoon through Monday night:
High pressure briefly takes over. The ECMWF tries to develop some
precipitation within the low level ridging. The GEM and GFS are
dry and looks more reasonable at this point.

Tuesday through Tuesday night:
An overall active pattern gets even more so here into midweek as
the high loses control and another system takes aim in the area.
Quite a bit of uncertainty yet with the track of the low and the
thermal profile, but the GFS is colder with potential for a brief
mix while the ECMWF shows a warmer solution with the low getting
pulled into WI with more of a pure rain scenario.

Wednesday;
Another one day break looks plausible here with both the GFS and
ECMWF showing high pressure bringing quieter conditions.

Wednesday night through Thursday:
With the next storm system arriving this period the GFS looks to
be the stronger solution while the ECMWF is overall weaker.

Collar

&&

.AVIATION...
(Issued 925 PM CDT Thu Oct 15 2020)

Light west winds back southwest tonight into Friday morning with a
few passing mid-level clouds. Some very light rain or flurries
may result by Friday morning. However, the better chance for
showers will be Friday afternoon into the evening as a weak
surface trough moves across the area during peak heating. Cooler
air aloft will result in thickening VFR ceilings on Friday
afternoon. Widely scattered rain showers are expected to develop,
with more convective cells possibly producing some graupel. Expect
gusty west-southwest winds during the day as well.

Ritzman

&&

.MARINE...
(Issued 925 PM CDT Thu Oct 15 2020)

Northwest winds of 20 to 25 knots persist over the open waters and
will back west-southwest ahead of a weak surface trough pushing
across Lake Michigan late Friday. Small craft conditions will
return to parts of the nearshore area on Friday as mixing picks
up. Right now have issued a small craft advisory for areas south
of Milwaukee for mid/late Friday morning into the evening hours.
As the surface trough slides over the lake Friday afternoon/evening
and colder air resides aloft, showers are expected to develop.
Some showers could produce waterspouts Friday afternoon.

Attention then turns to another strong fall storm expected to
track northeast across western Wisconsin and up over Lake
Superior Saturday and Saturday night. As previously noted, stout
south winds just off the surface will ramp up as a 45-50 knot low-
level jet lifts across Lake Michigan. A few storm force gusts are
not out of the question. Have continued the gale watch for all of
the open waters and nearshore areas for this time frame. Late
Saturday night into Sunday morning, a cold front will push east
across Lake Michigan as the surface low lifts into central
Ontario. Expect gusty west-northwest winds of 20-25 knots to
prevail across the north half of the open waters on Sunday.

A period of lighter winds, less than 20 knots, is expected early
next week as high pressure moves overhead. However, another fall
storm looks to be brewing for mid/late next week.

Ritzman

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Freeze Warning...WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-
     WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-
     WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072...1 AM Friday to
     8 AM Friday.

LM...Gale Watch...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...10 AM Saturday to 4 AM
     Sunday.

     Gale Watch...LMZ643-LMZ644-LMZ645-LMZ646...10 AM Saturday to 10
     PM Saturday.

     Small Craft Advisory...LMZ646...10 AM Friday to 6 PM Friday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Oct 15, 8:57 PM CDT, 6 hours 16 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
857 PM CDT Thu Oct 15 2020

WIZ046-047-051-052-056>060-062>072-170200-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
857 PM CDT Thu Oct 15 2020

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Temperatures are expected to fall into the upper 20s to around 30
late tonight across much of the area. A Freeze Warning is in
effect for the overnight hours.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Additional frost and freezing temperatures are possible Friday
night.

Strong southerly winds are expected on Saturday that may gust over
40 mph at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-170200-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
857 PM CDT Thu Oct 15 2020

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

A small craft advisory is in effect from 10 AM to 6 PM on Friday
near and south of Wind Point.

A Gale Watch has been posted from mid morning Saturday through
mid evening Saturday.

Winds may reach Small Craft Advisory levels again towards the
middle of next week.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-170200-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
857 PM CDT Thu Oct 15 2020

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There is a small chance of waterspouts Friday afternoon.

A Gale Watch has been posted from mid morning Saturday through late
Saturday night.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 8:56 PM CDTSmall Craft AdvisoryMKX24 hr
Oct 16, 3:29 AM CDTStorm WatchMKX11 hr
Oct 16, 2:20 PM CDTLakeshore Flood AdvisoryMKXOzaukee, Sheboygan28 hr
Oct 16, 2:21 PM CDTWind AdvisoryMKXDane, Dodge, Fond du Lac, Green, Iowa, Jefferson and 10 more29 hr
Oct 16, 2:24 PM CDTGale WarningMKX41 hr
Oct 16, 2:24 PM CDTStorm WarningMKX30 hr

Nearby

Storm Warnings in Wisconsin, 2020Every storm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.